Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Oct 12, 2009, 9:03 AM CDT for Neshoba County, Mississippi. It took effect at Oct 12, 2009, 8:51 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 9:03 AM CDT (14:03 UTC)
- In effect from
- Oct 12, 2009, 8:51 PM CDT
- Expired
- Oct 19, 2009, 8:37 AM CDT
- In force
- 6 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 14.75 ft at Oct 14, 2009, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Oct 12, 7:15 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 12, 7:15 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 715 AM CDT MON OCT 12 2009 .UPDATED...HAVE ISSUED A FLOOD WATCH FOR NWRN ZONES FOR TODAY. PERSISTENT RAINFALL HAS RESULTED IN MINOR STREET FLOODING IN CHICOT AND LOWNDES SOUNTY THIS MORNING. RAINFALL IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY BY EARLY AFTERNOON BUT STEADY MODERATE RAINS WILL CONTINUE THROUGH THE MORNING...RESULTING IN THE POSSIBILITY OF MORE WIDESPREAD FLOODING OVER NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI BEFORE RAINFALL TRENDS DOWN. && .SHORT TERM...WET WEATHER WILL BE THE RULE IN THE SHORT TERM. WIDESPREAD RAINFALL CURRENTLY ACROSS NRN ZONES WILL DECREASE IN COVERAGE AS THE BACK EDGE OF THE SHORTWAVE MOVES INTO THE AREA BY EARLY AFTERNOON. 850 MB WIND FLOW WILL ALSO DECREASE AND VEER TO THE W/SW TODAY TO DECREASE LIFT ACROSS THE BOUNDARY TODAY. HOWEVER...WILL SEE HIGH RAIN CHANCES BEFORE THE SHORTWAVE LIFTS THROUGH AND HAVE INCREASED POPS OVER MAV VALUES FOR TODAY OVER NRN ZONES. HIGH RAIN CHANCES WILL CONTINUE FROM THE SOUTH TODAY AS THE WARM FRONT LOCATED IN THE VICINITY OF THE COAST THIS MORNING SHIFTS NWD. EXPECT DEEPENING MOISTURE IN THE WARM SECTOR THAT RESULTS OVER SRN ZONES FOR INCREASING 850 MB THETAE VALUES BUT LIMITED LAPSE RATES. EXPECT A FEW RUMBLES OF THUNDER WITH THE BEST CHANCE OF CONVECTION OVER SRN ZONES THIS AFTERNOON BUT SEVERE CONVECTION IS NOT LIKELY. THE FRONTAL BOUNDARY SLIPS BACK SWD TONIGHT. WEAK SURFACE RIDGING DROPS INTO THE MID MS VALLEY REDUCING PW VALUES OVER THE AREA. WEAK WAVES WILL CONTINUE TO TRACK ACROSS THE REGION...PUSHING THROUGH WEAK UPPER RIDING THAT DEVELOPS OVER THE AREA TUESDAY. 850 MB FLOW WILL INCREASE DURING THE DAY AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM UPSTREAM AND THE FRONTAL BOUNDARY WILL LIFT NWD AGAIN INTO THE REGION. WILL SEE INCREASING MOISTURE AND INCREASING ISENTROPIC LIFT TUESDAY AND HAVE FOLLOWED SLIGHTLY WETTER POPS OVER LATEST MAV GUIDANCE. MOISTURE CONTINUES TO INCREASE TUESDAY NIGHT WITH PRECIPITABLE WATER VALUES 2 INCHES OR HIGHER ACROSS THE AREA WHEN THE SRN FRINGES OF THE NEXT WAVE SWEEP THROUGH. .LONG TERM...WEDNESDAY THROUGH MONDAY...SURFACE FRONT WILL CONTINUE TO EXTEND ACROSS THE NORTHERN PORTIONS OF THE AREA ON WEDNESDAY WITH A STRONG SHORT WAVE AND ASSOCIATED SURFACE LOW EXITING THE AREA BY LATE WEDNESDAY AFTERNOON. THE FRONT WILL CONTINUE TO EXTEND ACROSS THE AREA WEDNESDAY NIGHT WITH SHOWERS CONTINUING ALONG THE BOUNDARY INTO THURSDAY MORNING. THE GFS/EURO/NAM ARE IN PRETTY GOOD AGREEMENT THAT THE COLD FRONT WILL FINALLY MAKE A PUSH SOUTH ACROSS THE AREA THURSDAY AFTERNOON AND EVENING AS THE UPPER TROUGH DEEPENS AND BEGINS TO MOVE EAST. ABUNDANT MOISTURE WILL BE AVAILABLE ON THURSDAY WITH PWATS ABOVE 2 INCHES OVER MOST OF THE AREA. WITH UNIDIRECTIONAL FLOW ACROSS THE AREA...HEAVY RAINFALL WILL BE POSSIBLE AS STORMS TRAIN ALONG THE BOUNDARY. ML CAPES OF 2000-2500 J/KG AND DECENT SPEED SHEAR WILL SUPPORT STRONG TO SEVERE STORMS ALONG AND AHEAD OF THE BOUNDARY...SO WILL CONTINUE THE MENTION OF THIS IN THE HWO. A FEW SHOWERS WILL BE POSSIBLE EARLY ON FRIDAY BEFORE MUCH DRIER AIR MOVES IN DURING THE DAY ON FRIDAY WITH PWATS FALLING DOWN NEAR 0.5 INCH. ALONG WITH IT WILL BE MUCH COOLER AIR WITH HIGHS IN THE LOW 60S ACROSS MUCH OF THE AREA. THE GFS/EURO INDICATE H925 TEMPS BELOW 3C OVER MUCH OF THE AREA BY SATURDAY MORNING...BUT WITH THE WINDS REMAINING UP THERE SHOULD BE ENOUGH MIXING TO KEEP TEMPS UP A BIT BUT STILL WELL BELOW WHAT MEX GUIDANCE INDICATES. SATURDAY WILL BE COOL WITH HIGHS GENERALLY IN THE UPPER 50S TO LOW 60S ACROSS THE AREA. GFS/EURO INDICATE THAT THE SURFACE HIGH WILL SHIFT OVER THE AREA SATURDAY NIGHT AND THIS SHOULD ALLOW THE WINDS TO CUT OFF AND THUS OVERNIGHT TEMPS WILL AGAIN BE COOLER WITH LOWS IN THE UPPER 30S IN THE NORTH TO LOW 40S IN THE SOUTH. MADE SIGNIFICANT CUTS TO MEX GUIDANCE HIGHS AND LOWS THROUGH THE WEEKEND. THE HIGH SHIFTS TO THE EAST ON MONDAY AND SOUTHEASTERLY WARMER FLOW WILL RETURN TO THE ARKLAMISS./15/ && .AVIATION...WIDESPREAD IFR/LIFR CIGS THIS MORNING WITH BKN-OVC DECKS BELOW 500 FEET. AREAS OF MVFR VSBYS ALSO ACROSS THE AREA IN HEAVIER RAINFALL. CIGS/VSBY WILL IMPROVE AFTER 10 AM WHEN THE BACK EDGE OF A WEATHER DISTURBANCE MOVES IN AND DECREASES RAINFALL COVERAGE OVER NRN ZONES. WILL SEE WIDESPREAD MVFR BKN-OVC DECKS FROM 1K-3K FEET THIS AFTERNOON WITH INCREASING RAIN CHANCES FROM THE SOUTH WHEN A WARM FRONT LIFTS INLAND. ISOLATED TSTMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY FOR AREAS S OF INTERSTATE 20. RAIN CHANCES WILL DECREASE TONIGHT AS THE WARM FRONT DROPS BACK SWD OVERNIGHT. WILL SEE WIDESPREAD IFR/LIFR CIGS LATE TONIGHT WITH OCNL MVFR VSBYS IN FOG...LOCALLY LOWER IN SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 64 80 70 / 97 54 74 78 MERIDIAN 74 62 80 67 / 100 47 58 79 VICKSBURG 76 63 79 70 / 92 57 83 77 HATTIESBURG 78 68 83 69 / 92 44 64 57 NATCHEZ 77 66 81 72 / 99 72 86 67 GREENVILLE 71 59 75 67 / 98 37 78 85 GREENWOOD 70 59 76 67 / 98 35 67 85 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-025>037-040>042. LA...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009. AR...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075. && 03/15
Hazardous weather outlook, Oct 12, 7:22 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT MON OCT 12 2009 LAZ015-016-023>026-MSZ038-039-043>066-072>074-131230- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 722 AM CDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERSISTENT PERIODS OF RAINFALL WILL RESULT IN PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS TODAY...ESPECIALLY OVER AREAS NORTH OF INTERSTATE 20. RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE ARKLAMISS TODAY. A WEATHER DISTURBANCE WILL TRACK ACROSS AREAS NORTH OF INTERSTATE 20 THIS MORNING AND AN ADVANCING WARM FRONT WILL MAINTAIN RAIN CHANCES OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. RAINFALL WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL REDEVELOP TUESDAY...RESULTING IN THE POSSIBILITY OF LOCAL FLOODING ON ROADWAYS AND IN LOW LYING AREAS GIVEN THE SATURATED CONDITIONS CURRENTLY IN PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 20. A WARM FRONT WILL LIFT INLAND DURING THE DAY AND INCREASING SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL RESULT IN WIDESPREAD RAINFALL AND ISOLATED STRONG STORMS. ON THURSDAY...A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE NORTH OF INTERSTATE 20 BRINGING MORE RISK OF FLASH FLOODING TO THESE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-131230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 722 AM CDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERSISTENT PERIODS OF RAINFALL MAY RESULT IN FLOODING TODAY OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF A LINE FROM BASTROP TO YAZOO CITY TO COLUMBUS. THE PRIMARY FLOODING RISK WILL OCCUR THROUGH NOON. A WEATHER DISTURBANCE WILL TRACK ACROSS AREAS NORTH OF INTERSTATE 20 THIS MORNING AND AN ADVANCING WARM FRONT WILL MAINTAIN RAIN CHANCES OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. RAINFALL WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL REDEVELOP TUESDAY...RESULTING IN THE POSSIBILITY OF LOCAL FLOODING ON ROADWAYS AND IN LOW LYING AREAS GIVEN THE SATURATED CONDITIONS CURRENTLY IN PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 20. A WARM FRONT WILL LIFT INLAND DURING THE DAY AND INCREASING SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL RESULT IN WIDESPREAD RAINFALL AND ISOLATED STRONG STORMS. ON THURSDAY...A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE NORTH OF INTERSTATE 20 BRINGING MORE RISK OF FLASH FLOODING TO THESE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Oct 12, 4:27 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 427 AM CDT MON OCT 12 2009 MSZ030-031-033-121035- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 427 AM CDT MON OCT 12 2009 ...PONDING WATER POSSIBLE IN CONTINUING RAINFALL ACROSS NORTHEAST... WIDESPREAD RAINFALL WILL CONTINUE ACROSS NORTHEAST MISSISSIPPI THIS MORNING. WITH HOURLY RAINFALL RATES AROUND ONE HALF AN INCH PER HOUR...PERSISTENT RAINFALL WILL RESULT IN PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS THIS MORNING. ADDITIONAL RAINFALL TOTALS AROUND ONE INCH CAN BE EXPECTED THROUGH 8 AM. PEOPLE IN OKTIBBEHA...LOWNDES AND CLAY COUNTIES SHOULD MONITOR THESE CONDITIONS CLOSELY. OLB
Local storm report, Oct 12, 7:46 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CDT MON OCT 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN COLUMBUS 33.51N 88.40W
10/12/2009 U0.00 INCH LOWNDES MS EMERGENCY MNGR
MINOR STREET FLOODING
&&
BURSELocal storm report, Oct 12, 7:48 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
748 AM CDT MON OCT 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN LAKE VILLAGE 33.32N 91.28W
10/12/2009 U0.00 INCH CHICOT AR EMERGENCY MNGR
MINOR FLOODING ON COUNTY ROADS AND HIGHWAY 65
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:03 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 9 hr |
| Oct 12, 8:24 AM CDT | Flash Flood Warning | JAN | Washington | 7 hr |
| Oct 12, 9:29 AM CDT | Flash Flood Warning | JAN | Bolivar, Issaquena, Washington | 5 hr |
| Oct 12, 9:43 AM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 3 hr |
| Oct 12, 10:18 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Oct 12, 10:18 AM CDT | River Flood Warning | JAN | Noxubee | 7 days |
| Oct 12, 10:29 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Oct 12, 11:03 AM CDT | Flash Flood Warning | JAN | Morehouse | 5 hr |
| Oct 12, 7:25 AM CDT | Flash Flood Warning | JAN | Chicot | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.